Well it seems that prednisolone has taken its toll after all. I thought I had got away scot free but it wasn't to be. I went to the opticians for my sight test and was reliably informed that I have the starts of cataracts in both eyes, a side effect of steroid treatment I was told.
On top of that I have been having issues with my hands; a lack of sensation and lack of ability to grip were the main issues and also waking up in the middle of the night feeling as though my hand is resting in a naked flame with no way to remove it. Things came to a head when I got a deep tissue burn on my wrist from coming into contact with a hot pan and didn't even realise I had done it until I moved my arm and found it was stuck to the pan. It turns out I have carpal tunnel syndrome in both arms, the left being severe and the right is moderate, although why the left is worse than the right is anyone's guess when you consider I'm right handed. "It is because of the long term steroid treatment you had to undergo for your PMR" is the reason I was given.
I also started having issues with a sore developing on my right shin. It looked like the starts of an ulcer and I was told that too was a result of taking steroids. Luckily it hasn't developed any further and has gradually healed on its own again since I started using one of those revitive electronic pulsing machines that stimulates the muscles to improve blood flow.
I'm at the point now of wondering if the cyst I have developed in my lumbar spine, which is preventing me from walking more than a few paces, is also down to taking the steroids. And just to add insult to injury I fell out of my wheelchair onto my elbow and cause damage to my left shoulder, which prevents me from raising my arm high enough to put my hair up in a ponytail out of the way in this heat. All this on top of the PMR and fibromyalgia to boot. Please sir can we stop now, at least for a while? I think I've had enough.